Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 15, NWS Flagstaff, AZ

May 20, 20085 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at May 20, 2008, 1:56 PM MST for 5 counties in Arizona. It took effect at May 20, 2008, 2:06 PM MST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
May 20, 2008, 1:56 PM MST (20:56 UTC)
In effect from
May 20, 2008, 2:06 PM MST
Expired
May 21, 2008, 6:00 PM MST
In force
28 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2008-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2008-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3115 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 202056
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
156 PM MST TUE MAY 20 2008

AZZ007-008-037-210500-
/O.NEW.KFGZ.WI.Y.0015.080521T1400Z-080521T2000Z/
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-
INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN...
ASH FORK...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD
156 PM MST TUE MAY 20 2008

...WIND ADVISORY IN EFFECT FROM 7 AM TO 1 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 1 PM MST WEDNESDAY. 

GUSTY SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL 
DEVELOP WEDNESDAY MORNING ACROSS WESTERN ARIZONA. THESE WINDS ARE
ASSOCIATED WITH A LATE SEASON COLD FRONT THAT WILL MOVE THROUGH
WESTERN ARIZONA DURING THE LATE MORNING. DECREASING WIND SPEEDS
ARE EXPECTED FOR THE AFTERNOON ACROSS YAVAPAI AND WESTERN COCONINO
COUNTIES. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ009>018-039-040-210500-
/O.NEW.KFGZ.WI.Y.0015.080521T1500Z-080522T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...NAVAJO N.M....DILKON...KYKOTSMOVI
156 PM MST TUE MAY 20 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY. 

STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO 55
MPH WILL DEVELOP WEDNESDAY MORNING AND CONTINUE THROUGH AFTERNOON
IN THIS ADVISORY AREA. AREAS OF BLOWING DUST ARE POSSIBLE IN THE
LITTLE COLORADO RIVER VALLEY DURING THE AFTERNOON. THESE WINDS ARE
ASSOCIATED WITH A LATE SEASON COLD FRONT THAT WILL MOVE THROUGH
NORTHERN ARIZONA DURING THE LATE MORNING AND AFTERNOON. WIND
SPEEDS ARE EXPECTED TO DECREASE AROUND SUNSET WEDNESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
41
6 follow-up statements
000 
WWUS75 KFGZ 202106
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
206 PM MST TUE MAY 20 2008

AZZ038-210515-
/O.EXA.KFGZ.WI.Y.0015.080521T1400Z-080521T2000Z/
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITY OF...SEDONA
206 PM MST TUE MAY 20 2008

...WIND ADVISORY IN EFFECT FROM 7 AM TO 1 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 1 PM MST WEDNESDAY. 

GUSTY SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP WEDNESDAY MORNING ACROSS WESTERN ARIZONA. THESE WINDS ARE
ASSOCIATED WITH A LATE SEASON COLD FRONT THAT WILL MOVE THROUGH
WESTERN ARIZONA DURING THE LATE MORNING. DECREASING WIND SPEEDS
ARE EXPECTED FOR THE AFTERNOON ACROSS YAVAPAI AND WESTERN
COCONINO COUNTIES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ007-008-037-210515-
/O.CON.KFGZ.WI.Y.0015.080521T1400Z-080521T2000Z/
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-
INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN...
ASH FORK...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD
206 PM MST TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 1 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 1 PM MST
WEDNESDAY. 

GUSTY SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP WEDNESDAY MORNING ACROSS WESTERN ARIZONA. THESE WINDS ARE
ASSOCIATED WITH A LATE SEASON COLD FRONT THAT WILL MOVE THROUGH
WESTERN ARIZONA DURING THE LATE MORNING. DECREASING WIND SPEEDS
ARE EXPECTED FOR THE AFTERNOON ACROSS YAVAPAI AND WESTERN
COCONINO COUNTIES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ009>018-039-040-210515-
/O.CON.KFGZ.WI.Y.0015.080521T1500Z-080522T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...NAVAJO N.M....DILKON...KYKOTSMOVI
206 PM MST TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST
WEDNESDAY. 

STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO
55 MPH WILL DEVELOP WEDNESDAY MORNING AND CONTINUE THROUGH
AFTERNOON IN THIS ADVISORY AREA. AREAS OF BLOWING DUST ARE
POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY DURING THE
AFTERNOON. THESE WINDS ARE ASSOCIATED WITH A LATE SEASON COLD
FRONT THAT WILL MOVE THROUGH NORTHERN ARIZONA DURING THE LATE
MORNING AND AFTERNOON. WIND SPEEDS ARE EXPECTED TO DECREASE
AROUND SUNSET WEDNESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 210354
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
854 PM MST TUE MAY 20 2008

AZZ007-008-037-038-211200-
/O.CON.KFGZ.WI.Y.0015.080521T1400Z-080521T2000Z/
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN...
ASH FORK...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...
SEDONA
854 PM MST TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 1 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 1 PM MST
WEDNESDAY. 

GUSTY SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP WEDNESDAY MORNING ACROSS WESTERN ARIZONA. THESE WINDS ARE
ASSOCIATED WITH A LATE SEASON COLD FRONT THAT WILL MOVE THROUGH
WESTERN ARIZONA DURING THE LATE MORNING. DECREASING WIND SPEEDS
ARE EXPECTED FOR THE AFTERNOON ACROSS YAVAPAI AND WESTERN
COCONINO COUNTIES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ009>018-039-040-211200-
/O.CON.KFGZ.WI.Y.0015.080521T1500Z-080522T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...NAVAJO N.M....DILKON...KYKOTSMOVI
854 PM MST TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST
WEDNESDAY. 

STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO
55 MPH WILL DEVELOP WEDNESDAY MORNING AND CONTINUE THROUGH
AFTERNOON IN THIS ADVISORY AREA. AREAS OF BLOWING DUST ARE
POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY DURING THE
AFTERNOON. THESE WINDS ARE ASSOCIATED WITH A LATE SEASON COLD
FRONT THAT WILL MOVE THROUGH NORTHERN ARIZONA DURING THE LATE
MORNING AND AFTERNOON. WIND SPEEDS ARE EXPECTED TO DECREASE
AROUND SUNSET WEDNESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 211155
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
455 AM MST WED MAY 21 2008

AZZ007-008-037-038-212000-
/O.CON.KFGZ.WI.Y.0015.080521T1400Z-080521T2000Z/
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN...
ASH FORK...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...
SEDONA
455 AM MST WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. 

GUSTY SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP THIS MORNING ACROSS WESTERN ARIZONA. THESE WINDS ARE
ASSOCIATED WITH A LATE SEASON COLD FRONT THAT WILL MOVE THROUGH
WESTERN ARIZONA TODAY. DECREASING WIND SPEEDS ARE EXPECTED FOR THE
AFTERNOON ACROSS YAVAPAI AND WESTERN COCONINO COUNTIES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ009>018-039-040-212000-
/O.CON.KFGZ.WI.Y.0015.080521T1500Z-080522T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...NAVAJO N.M....DILKON...KYKOTSMOVI
455 AM MST WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
MST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO
55 MPH WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON
IN THE ADVISORY AREA. AREAS OF BLOWING DUST ARE POSSIBLE IN THE
LITTLE COLORADO RIVER VALLEY DURING THE AFTERNOON. THESE WINDS ARE
ASSOCIATED WITH A LATE SEASON COLD FRONT THAT WILL MOVE THROUGH
NORTHERN ARIZONA TODAY. WIND SPEEDS ARE EXPECTED TO DECREASE AROUND
SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 211836
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1136 AM MST WED MAY 21 2008

AZZ007-008-037-038-212000-
/O.CON.KFGZ.WI.Y.0015.000000T0000Z-080521T2000Z/
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN...
ASH FORK...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...
SEDONA
1136 AM MST WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. 

GUSTY SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE INTO EARLY THIS AFTERNOON ACROSS WESTERN ARIZONA. THESE
WINDS ARE ASSOCIATED WITH A STRONG COLD FRONT THAT WILL MOVE
THROUGH THE STATE TODAY. DECREASING WIND SPEEDS ARE EXPECTED FOR
LATER IN THE AFTERNOON ACROSS YAVAPAI AND WESTERN COCONINO
COUNTIES.

SOME WIND GUSTS REPORTED AS OF 11 AM MST INCLUDE...

PRESCOTT ................... 37 MPH. 
CAMP VERDE ................. 41 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ009>018-039-040-220100-
/O.CON.KFGZ.WI.Y.0015.000000T0000Z-080522T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...NAVAJO N.M....DILKON...KYKOTSMOVI
1136 AM MST WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO
55 MPH WILL CONTINUE THROUGH THIS AFTERNOON IN THE ADVISORY AREA.
AREAS OF BLOWING DUST ARE POSSIBLE IN THE LITTLE COLORADO RIVER
VALLEY DURING THE AFTERNOON. THESE WINDS ARE ASSOCIATED WITH A
STRONG COLD FRONT THAT WILL MOVE THROUGH NORTHERN ARIZONA TODAY.
WIND SPEEDS ARE EXPECTED TO DECREASE AROUND SUNSET.

SOME WIND GUSTS REPORTED AS OF 11 AM MST INCLUDE...

FLAGSTAFF AIRPORT .......... 44 MPH.
DONEY PARK ................. 42 MPH.
HEBER ...................... 42 MPH.
WINSLOW .................... 46 MPH.
ST. JOHNS .................. 51 MPH.
WINDOW ROCK ................ 46 MPH.
SHOW LOW ................... 58 MPH.
ALPINE ..................... 48 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 212013
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
113 PM MST WED MAY 21 2008

AZZ007-008-037-038-212115-
/O.EXP.KFGZ.WI.Y.0015.000000T0000Z-080521T2000Z/
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN...
ASH FORK...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...
SEDONA
113 PM MST WED MAY 21 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WHILE WIDESPREAD WIND ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED
FOR THE REMAINDER OF YAVAPAI AND WESTERN COCONINO COUNTIES...LOCAL
GUSTS TO NEAR 40 MPH WILL CONTINUE THROUGH THE REMAINING DAYLIGHT
HOURS.

$$

AZZ009>018-039-040-220100-
/O.CON.KFGZ.WI.Y.0015.000000T0000Z-080522T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...NAVAJO N.M....DILKON...KYKOTSMOVI
113 PM MST WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO
55 MPH WILL CONTINUE THROUGH THIS AFTERNOON IN THE ADVISORY AREA.
AREAS OF BLOWING DUST ARE ALSO POSSIBLE IN THE LITTLE COLORADO RIVER
VALLEY. THESE WINDS ARE ASSOCIATED WITH A STRONG COLD FRONT MOVING
THROUGH NORTHERN ARIZONA TODAY. WIND SPEEDS ARE EXPECTED TO
DECREASE AROUND SUNSET.

SOME WIND GUSTS REPORTED AS OF 1 PM MST INCLUDE...

FLAGSTAFF AIRPORT .......... 45 MPH. 
HEBER ...................... 44 MPH. 
WINSLOW .................... 46 MPH. 
ST. JOHNS .................. 59 MPH. 
WINDOW ROCK ................ 49 MPH. 
SHOW LOW ................... 60 MPH.
ALPINE ..................... 48 MPH.
GREER ...................... 56 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 220058
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
558 PM MST WED MAY 21 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM MST...

SOME WIND GUSTS REPORTED AS OF 1 PM MST INCLUDE...

FLAGSTAFF AIRPORT .......... 45 MPH. 
HEBER ...................... 44 MPH. 
WINSLOW .................... 46 MPH. 
ST. JOHNS .................. 59 MPH. 
WINDOW ROCK ................ 49 MPH. 
SHOW LOW ................... 60 MPH.
ALPINE ..................... 48 MPH.
GREER ...................... 56 MPH.

AZZ009>018-039-040-220200-
/O.EXP.KFGZ.WI.Y.0015.000000T0000Z-080522T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...NAVAJO N.M....DILKON...KYKOTSMOVI
558 PM MST WED MAY 21 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS WILL CONTINUE TO DECREASE THIS EVENING AS A COLD
FRONT MOVES THROUGH THE AREA. ALTHOUGH A FEW GUSTS OVER 40 MPH ARE
STILL POSSIBLE THROUGH SUNSET...MOST OF THE REGION WILL STAY UNDER
CRITERIA THIS EVENING...WITH WINDS CONTINUING TO SLOWLY DECREASE
OVERNIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 20, 9:40 AM MST, 4 hours 16 minutes earlier.

Area forecast discussion, May 20, 9:40 AM MST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST TUE MAY 20 2008

CORRECTED FIRE WEATHER ZONES FOR RED FLAG WARNING

.SYNOPSIS...A STRONG RIDGE OF HIGH PRESSURE WILL BRING SUNNY SKIES
AND NEAR RECORD TEMPERATURES TO THE REGION TODAY. ON
WEDNESDAY...VERY STRONG WINDS ARE EXPECTED AS AN UNSEASONABLY COLD
LOW PRESSURE SYSTEM MOVES INTO ARIZONA. FROM LATE WEDNESDAY THROUGH
SUNDAY...LOOK FOR INCREASING CHANCES OF RAIN AND HIGH ELEVATION SNOW
AND MUCH COLDER TEMPERATURES.

&&

.DISCUSSION
TODAY IS LOOKING VERY WARM AS THE RIDGE OF HIGH PRESSURE CROSSES OUR
STATE. THE 12Z PROGS TODAY CONTINUE TO SHOW A SIGNIFICANT WX CHANGE
IS IN STORE FOR THE NORTHLAND...STARTING WITH STRONG WINDS ON
WEDNESDAY AND THEN SHOWERS / TSTORMS WEDNESDAY NIGHT THROUGH THE
WEEKEND AS THE COLD UPPER LOW SETTLES OVER THE SOUTHWEST.

DL

PREV DISCUSSION 315 AM...THE RIDGE OF HIGH PRESSURE THAT HAS BEEN
LOCATED OVER THE WEST FOR THE PAST SEVERAL DAYS WILL BEGIN TO SHIFT
TO THE EAST AS A STRONG TROUGH OF LOW PRESSURE OVER THE EPAC
APPROACHES THE AREA. FOR TODAY...EXPECT ANOTHER WARM DAY WITH NEAR
RECORD TEMPERATURES IN MANY LOCATIONS. WINDS WILL BECOME BREEZY BY
THIS AFTERNOON ESPECIALLY IN THE WRN ZONES.

SIGNIFICANT CHANGES WILL TAKE PLACE BEGINNING ON WEDNESDAY. GFS AND
ECMWF ARE CONSISTENT WITH AN UNSEASONABLY COLD AND STRONG LONG-WAVE
TROUGH DEVELOPING LATE WEDNESDAY AND REMAINING OVER THE WEST FOR
SEVERAL DAYS. NUMEROUS S/W TROUGHS WILL ROTATE THROUGH THE LONG
WAVE. EACH OF THESE WILL BRING AN INCREASE IN CLOUDINESS...WINDS...
AND CHANCES FOR PCPN.

THE FIRST S/W TROUGH WILL IMPACT THE REGION LATE WEDNESDAY AND EARLY
THURSDAY WITH INCREASING CHANCES OF SHOWERS ACROSS NRN AZ. WINDS
WILL BECOME BREEZY TO WINDY WEDNESDAY AFTERNOON AHEAD OF THIS S/W
TROUGH AND A WIND ADVISORY MAY BE REQUIRED FOR PORTIONS OF NRN AZ.

TEMPS ON WEDNESDAY ARE EXPECTED TO BE ABOUT 15 TO 20 DEGREES COOLER
THAN TUESDAYS READINGS AND SHOULD FALL ANOTHER 5 TO 10 DEGREES ON
THURSDAY BEFORE LEVELING OUT FOR THE REMAINDER OF THE WEEK.

MODELS ARE IN AGREEMENT WITH PCPN DEVELOPING ACROSS NRN AZ LATE
WEDNESDAY NIGHT AND EARLY THURSDAY. WITH THE COLD TROUGH REMAINING
QUASI-STATIONARY ACROSS THE SOUTHWEST FOR AN EXTENDED PERIOD...
CHANCES OF SHOWERS WILL CONTINUE EACH DAY THROUGH THE WEEKEND. PCPN
AMOUNTS IN THE GFS...ECMWF...AND NAM12 ARE SIMILAR WITH TOTAL 5-DAY
PCPN AMOUNTS OF 1/2 TO 1 INCH OVER MANY LOCATIONS WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

SNOW LEVELS WILL START OUT VERY HIGH ON WEDNESDAY AND LOWER SLOWLY
THROUGH THE DAY ON THURSDAY TO AROUND 7500 FEET IN THE NORTH AND
8500 FEET IN THE SOUTH. BY FRIDAY...SNOW LEVELS WILL FALL TO AROUND
7500 FEET ACROSS MUCH OF NRN AZ...THEN INCREASING TO ABOVE 8500 FEET
BY SUNDAY.

MODEL SOUNDINGS INDICATE THE COLD POOL ALOFT WILL RESULT IN MODERATE
INSTABILITY FROM LATE WEDNESDAY THROUGH THE WEEKEND. IN ADDITION...
STRONG LOW-LEVEL AND DEEP LAYER SHEAR WILL BE PRESENT. THE
COMBINATION OF INSTABILITY AND SHEAR SUGGESTS THAT SOME
THUNDERSTORMS MAY BECOME STRONG OR EVEN SEVERE WITH THE BEST CHANCES
OCCURRING ON FRIDAY.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS DURING THE
24 HOUR FORECAST PERIOD. WINDS WILL BE WEST TO SOUTHWEST AND BREEZY
AT TIMES TODAY...PARTICULARLY ACROSS NORTHWEST ARIZONA WHERE GUSTS
COULD REACH 30 KT. EXPECT SCATTERED MID AND HIGH LEVEL CLOUDS
THROUGH 18Z WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FIRE WEATHER...RED FLAG WARNING IS IN EFFECT FROM 1 PM MST THIS
AFTERNOON THROUGH 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW
RELATIVE HUMIDITIES. PLEASE SEE THE RED FLAG WARNING PRODUCT
(RFWFGZ) FOR DETAILS. SEE FIRE WEATHER FORECAST (FWFFGZ) FOR FURTHER
DISCUSSION OF DAYS 1 AND 2.

FOR THURSDAY THROUGH SATURDAY...HIGH TEMPERATURES WILL DROP MARKEDLY
AND REMAIN BELOW AVERAGE...MOISTURE AND PRECIPITATION WILL INCREASE
AS THE LOW PRESSURE SYSTEM SITS OVER THE DESERT SOUTHWEST. BREEZY TO
WINDY CONDITIONS WILL REMAIN DURING THE PERIOD.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 1 PM MST
THIS AFTERNOON THROUGH 8 PM MST THIS EVENING FOR FIRE WX ZONES
AZZ104-106>108-115-137-138.

&&

PUBLIC...DL
AVIATION/FIRE WEATHER...DDV

VISIT WEATHER.GOV/FLAGSTAFF FOR MORE NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, May 20, 7:00 AM MST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST TUE MAY 20 2008

AZZ004>018-037>040-210700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

A STRONG RIDGE OF HIGH PRESSURE OVER THE SOUTHWEST WILL BRING
ANOTHER DAY OF NEAR RECORD HIGH TEMPERATURES TO NORTHERN ARIZONA.

WARM TEMPERATURES...BREEZY WINDS...AND LOW RELATIVE HUMIDITIES WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND A RED
FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF NORTHERN ARIZONA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG TROUGH OF LOW PRESSURE WILL APPROACH ARIZONA ON WEDNESDAY
AND LINGER OVER THE SOUTHWEST THROUGH THE WEEKEND. EXPECT MUCH
COOLER TEMPERATURES...INCREASED CLOUDINESS...BREEZY TO WINDY
CONDITIONS...AND A CHANCE OF RAIN SHOWERS AND HIGH ELEVATION SNOW
SHOWERS...AND A FEW THUNDERSTORMS EACH DAY THROUGH THE WEEKEND.

WINDS ON WEDNESDAY WILL APPROACH WIND ADVISORY THRESHOLDS AND A
WIND ADVISORY MAY BE REQUIRED FOR PORTIONS OF NORTHERN ARIZONA.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 4:00 AM MSTRed Flag WarningFGZCoconino, Yavapai16 hr
May 20, 2:59 PM MSTFire Weather WatchFGZApache, Coconino, Gila, Navajo, Yavapai5 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.